Alert archive / Louisiana / Wind Advisories in 2014

Wind Advisory 14, NWS Lake Charles, LA

April 8, 2014Cameron Parish, Lafayette Parish, Saint Martin Parish, Louisiana

NWS Lake Charles, LA issued this wind advisory at Apr 8, 2014, 7:11 PM CDT for Cameron Parish, Lafayette Parish, Saint Martin Parish, Louisiana. It was in force for 109 min.

The area

The counties it named.

The facts

Issued
Apr 8, 2014, 7:11 PM CDT (00:11 UTC)
Expired
Apr 8, 2014, 9:00 PM CDT
In force
109 min
Issued by
NWS Lake Charles, LA

Counties Cameron Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA

The radar

The Lake Charles radar (KLCH), 89 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2014-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2014-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2387 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

877 
WWUS74 KLCH 090011
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
711 PM CDT TUE APR 8 2014

...STRONG NORTHWEST WINDS TO PREVAIL INTO THE EVENING HOURS...

.STRONG NORTHWEST WINDS WILL CONTINUE NEAR THE COASTAL COUNTIES
AND PARISHES AS WELL AS LOWER ACADIANA UNTIL SHORTLY AFTER SUNSET.
WINDS WILL DECREASE LATER THIS EVENING AFTER SUNSET AS HIGH
PRESSURE SETTLES OVER THE REGION.

LAZ044-045-052>055-073-074-TXZ215-090200-
/O.EXP.KLCH.WI.Y.0013.000000T0000Z-140409T0000Z/
/O.NEW.KLCH.WI.Y.0014.140409T0011Z-140409T0200Z/
LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-JEFFERSON-
INCLUDING THE CITIES OF...LAFAYETTE...BREAUX BRIDGE...
ST. MARTINVILLE...ABBEVILLE...KAPLAN...NEW IBERIA...MORGAN CITY...
FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...STEPHENSVILLE...
HACKBERRY...HOLLY BEACH...CAMERON...GRAND CHENIER...BEAUMONT...
PORT ARTHUR
711 PM CDT TUE APR 8 2014

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...


THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* TIMING...THROUGH MID-EVENING OR 9 PM LOCAL.

* WINDS...SUSTAINED WINDS 20 TO 25 MPH WITH GUSTS TO NEAR 35 MPH.

* IMPACTS...LOOSE YARD ITEMS SUCH AS LAWN CHAIRS AND TRASH CANS
  WILL BE BLOWN AROUND. SOME SMALL TREE BRANCHES MAY BE BLOWN
  DOWN. SOME HAZARDOUS DRIVING MAY OCCUR...ESPECIALLY TO HIGH
  PROFILE VEHICLES ALONG EAST-WEST ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

LAZ041>043-TXZ216-090115-
/O.EXP.KLCH.WI.Y.0013.000000T0000Z-140409T0000Z/
CALCASIEU-JEFFERSON DAVIS-ACADIA-ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS...
WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...ORANGE...
VIDOR...BRIDGE CITY
711 PM CDT TUE APR 8 2014

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DECREASE SOME TO FALL BELOW WIND ADVISORY CRITERIA.
THESE WINDS WILL FURTHER DECREASE AFTER SUNSET.

$$

RUA
1 follow-up statement
867 
WWUS74 KLCH 090208
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
908 PM CDT TUE APR 8 2014


LAZ044-045-052>055-073-074-TXZ215-090315-
/O.EXP.KLCH.WI.Y.0014.000000T0000Z-140409T0200Z/
LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-JEFFERSON-
INCLUDING THE CITIES OF...LAFAYETTE...BREAUX BRIDGE...
ST. MARTINVILLE...ABBEVILLE...KAPLAN...NEW IBERIA...MORGAN CITY...
FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...STEPHENSVILLE...
HACKBERRY...HOLLY BEACH...CAMERON...GRAND CHENIER...BEAUMONT...
PORT ARTHUR
908 PM CDT TUE APR 8 2014

...WIND ADVISORY HAS EXPIRED...

NORTHERLY WINDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA...AND
WILL CONTINUE TO DECREASE DURING THE NIGHT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Apr 8, 5:25 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Apr 8, 5:25 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
525 PM CDT TUE APR 8 2014

.DISCUSSION...
00Z TAF ISSUANCE.

&&

.AVIATION...
SHRA/ISO TSRA OVER C AND SC LA FIRING OFF THIS AFTERNOON AS THE
COLD UPPER LEVEL TROF AXIS PASSES OVER THIS REGION. THIS WILL
CONTINUE THRU 01Z AND DIMINISH AS THE SUN SETS AND INSTABILITY
DIMINISHES AS THE TROF MOVES EAST. OTHERWISE...THE OTHER STORY IS
THE STRONG CAA KICKING OFF STRONG NNW WINDS ~18-20KT WITH GUSTS
NEAR 28-30 KTS THIS AFTERNOON. THE STRONGER WINDS WILL CONTINUE
FOR ANOTHER COUPLE OF HOURS...AND DIMINISH AFTER 01-02Z AS THE
PRESSURE GRADIENT RELAXES. VFR EXPECTED THIS EVENING AND OVERNIGHT.

DML

&&

.PREV DISCUSSION... /ISSUED 436 PM CDT TUE APR 8 2014/

SYNOPSIS...
SHARP UPPER TROF CURRENTLY CROSSING THE LOWER MS VALLEY. VERY COLD
AIR ASSOCIATED WITH THE TROF...ALONG WITH LOW LVL SFC HEATING HAS
ALLOWED THE ATMOSPHERE TO DESTABILIZE...ALLOWING SCT SHOWERS AND
THUNDERSTORMS TO DEVELOP FM NRN LA SE TO SRN MS/SE LA. STEEP
LAPSE RATES ALOFT HAVE YIELDED THE POTENTIAL FOR SOME OF THE
STORMS OVER ERN PORTIONS OF THE AREA TO PRODUCE SMALL HAIL. MOST
OF THE HAIL REPORTS HAVE OCCURRED EAST OF THE AREA...BUT ONE
REPORT HAS COME IN SO FAR NEAR LAFAYETTE. OTHERWISE...THE
SECONDARY FRONT HAS MOVED THROUGH TODAY...BRINGING STRONG AND
GUSTY NWLY WINDS.

DISCUSSION...
CONVECTION WILL MOVE EAST BY THIS EVENING AS THE UPPER TROF
PROGRESSES EAST. SKIES WILL CONTINUE TO CLEAR WITH WINDS
DIMINISHING DURING THE EVENING. THIS WILL ALLOW TEMPERATURES TO
FALL QUICKLY TONIGHT...WITH LOWS RUNNING ABOUT 10 DEGREES BELOW
NORMAL. MINIMUM TEMPERATURES ARE EXPECTED TO RANGE FM THE LOWER TO
MIDDLE 40S FOR MUCH OF THE AREA.

FEW CHANGES FOR THE REMAINDER OF THE FCST WITH DRY CONDITIONS
EXPECTED INTO THE EARLY PART OF THE WEEKEND. NWLY FLOW WILL
BECOME MORE ZONAL...WITH SFC HIGH PRES CROSSING THE AREA. THE
HIGH WILL BECOME CNTRD EAST OF THE AREA BY THURSDAY WITH SLY
WINDS DEVELOPING. BELOW NORMAL TEMPERATURES CAN BE EXPECTED
THROUGH THURS MORNING...WITH A WARMING TREND DEVELOPING THROUGH
THE WEEKEND.

THE NEXT FRONT STILL LOOKS TO MOVE THROUGH THE AREA NEXT MONDAY AS
AN UPPER TROF MOVES OUT OF THE SWRN STATES INTO THE SRN PLAINS.
FEW CHANGES TO THE EXTENDED POPS WITH SOME DIFFERENCES STILL NOTED
IN THE LONG RANGE MODEL GUIDANCE. HOWEVER...BOTH MODELS HINT AT
THE POTENTIAL FOR SOME FAIRLY WET CONDITIONS TO START THE
WORKWEEK.

MARINE...
STRONG AND GUSTY NLY WINDS AND VERY ROUGH SEAS ARE EXPECTED TO
CONTINUE THROUGH TONIGHT. THESE WINDS WILL ALSO RESULT IN LOWER
TIDE LEVELS FOR THE INLAND WATERWAYS...ESPECIALLY AROUND THE TIME
OF LOW TIDE WED MORNING. WINDS WILL BEGIN TO WEAKEN ON WED AS
HIGH PRES BUILDS OVER THE REGION...WITH ONSHORE FLOW RETURNING
THURS AS THE HIGH MOVES EAST. LIGHT TO MODERATE SLY WINDS WILL
CONTINUE THROUGH THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  44  73  51  75  60 /  10   0   0   0   0
KBPT  46  74  55  76  62 /  10   0   0   0   0
KAEX  42  71  45  78  54 /  10   0   0   0   0
KLFT  47  72  48  74  58 /  10   0   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ACADIA...CALCASIEU...EAST CAMERON...IBERIA...
     JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...
     UPPER ST. MARTIN...VERMILION...WEST CAMERON.

TX...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: JEFFERSON...ORANGE.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
     20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
     OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM INTRACOASTAL
     CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON
     LA TO HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION
     BAY.

     SMALL CRAFT EXERCISE CAUTION UNTIL 1 AM CDT WEDNESDAY FOR THE
     FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION
     BAY.

&&
Hazardous weather outlook, Apr 8, 4:44 AM CDT, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
444 AM CDT TUE APR 8 2014

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
090945-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
444 AM CDT TUE APR 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A LOW END CHANCE FOR FEW SHOWERS AND POSSIBLY A THUNDERSTORM CAN
BE EXPECTED TODAY OVER SOUTH AND CENTRAL LOUISIANA. THIS
ASSOCIATED WITH A DEEP TROF ALOFT ADVANCING ACROSS THE REGION
WHICH WILL BE ACCOMPANIED BY A SECONDARY AND REINFORCING COLD
FRONT. NORTHERLY WINDS WILL BE STRENGTHENING...AND A WIND ADVISORY
HAS BEEN ISSUED FOR ALONG AND SOUTH OF THE INTERSTATE 10 CORRIDOR
FOR THE LATE MORNING AND AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO SIGNIFICANT WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

GMZ430-432-435-450-452-455-470-472-475-090945-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
444 AM CDT TUE APR 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

A SECONDARY AND REINFORCING COLD FRONT WILL ADVANCE ACROSS THE
NORTHWEST GULF THIS MORNING. THIS WILL BE FOLLOWED BY A RAPID
STRENGTHENING OF OFFSHORE WINDS ALONG WITH BUILDING SEAS. A SMALL
CRAFT ADVISORY IS IN EFFECT FOR THE INLAND LAKES AND BAYS
TODAY...AND FOR THE COASTAL WATERS TODAY AND TONIGHT. THESE WINDS WILL
ALSO RESULT IN LOWER TIDE LEVELS FOR THE INLAND WATERWAYS. A LOW
WATER ADVISORY IS IN EFFECT FOR TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO SIGNIFICANT WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

In the hours before

Local storm report, Apr 8, 2:16 PM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
216 PM CDT TUE APR 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             LAFAYETTE               30.22N 92.03W
04/08/2014  M0.25 INCH       LAFAYETTE          LA   TRAINED SPOTTER

&&

MOGGED

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 3:54 AM CDTSmall Craft AdvisoryLCH6 hr

Nearby

Wind Advisories in Louisiana, 2014Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.